MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk_nav_comp (unknown serial/lot); product type: ; implant date n/a; explant date n/a section d references the main component of the system.Other medical products in use during the event include: sfw kit 9735736 stealth s8 ent eu-sc h3) no parts have been returned for analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the site was having issues registering.They were having issue registering.They restarted and were still having issues.They were using patient reference frame to trace and the dots were showing up not on the patient.Technical services (ts) changed them to three-point touch.When attempting to start with the first point of three point touch error 64 occurred.The system restarted on its own and they were able to continue tracing.Registration was successful but the doctor wanted a bigger green circle of accuracy.It appeared like they have a full head available on the 3d image but the patient is draped and not able to trace the top of the head or add touchpoints to the ears.Only the forehead, nose and eyes were available to trace and add touchpoints to.Adding a touchpoints on the inner campus, outer campus, tip of nose and tracing a bit more on the patient helped.The doctor was relying on the registration accuracy number instead of verifying accuracy.Sometimes adding outer eye campus of one of the eyes increased the registration accuracy to 3.3mm with the yellow circle of accuracy staying on the patient.The doctor would take some points away or undo a trace if registration went above 1.6.Either way adding touchpoints and adding tracing improved the geometry error to about 1.5 but all registration was below 5.0.When on the phone with ts.Verify accuracy was not used during the troubleshooting on the phone to make sure that that what the doctor saw was what the doctor wanted.Instruments not being verified kept occurring sometimes.Ts was unsure of the reason on why that message would display, but reported it was most likely user error.They successfully registered but the doctor was not satisfied with a 1.6mm registration accuracy.The doctor wanted 0.9mm for the registration accuracy.The doctor kept asking if he should use the foot pedal even though the foot pedal registration was not active.The system would tell him to hold two seconds on the face.There was no reported impact to patient outcome and a reported delay of 1 hour or longer.
 
Additional Manufacturer Narrative
D10: concomitant product: product id: 9735762, software version #: 2.1.0.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735736, software version: 2.1.0.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3, h6) a software analysis was conducted for the registration issues.As the logs and archives were not available, there was insufficient information to determine whether a software anomaly contributed to the reported behavior.Previously reported code, d15, is applicable as well as newly reported codes, b01 and c19.H3, h6) a software analysis was conducted for the error 64.As the logs and archives were not available, there was insufficient information to determine whether a software anomaly contributed to the reported behavior.Previously reported code, d15, is applicable as well as newly reported codes, b01 and c19.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21861786
Report Number1723170-2025-01695
Device Sequence Number4695450
Product Code HAW
UDI-Device Identifier00763000360504
UDI-Public00763000360504
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/28/2025
06/10/2025
06/24/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/07/2025
06/11/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Patient Age78 YR
Patient SexMale
Patient Weight86 KG